Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 23, 2009, 5:22 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 23, 2009, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:56 PM CDT | HEAVY RAIN 0 | Stuart, IA | MINOR STREET FLOODING. |
| Jun 23, 6:07 PM CDT | FLASH FLOOD | Waukee, IA | WIDESPREAD STREET FLOODING IN TOWN. |
| Jun 23, 6:12 PM CDT | FLASH FLOOD | Waukee, IA | SUGAR CREEK FLOODING AND CONTINUING TO RISE RAPIDLY...IN WAUKEE NEAR CENTENNIAL PARK. WATER PRESENTLY OVER SIDEWALKS AND IS NOW APPROACHING STREET LEVEL. |
| Jun 23, 6:25 PM CDT | FLASH FLOOD | 1 E Waukee, IA | WATER 9 TO 12 INCHES DEEP ON WILDWOOD AVE JUST WEST OF 156TH ST. WATER DEPTH 6 INCHES OR MORE AT INTERSECTION OF 156TH ST AND WILDWOOD AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5075 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 232222
FFWDMX
IAC001-049-077-121-240430-
/O.NEW.KDMX.FF.W.0009.090623T2222Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
522 PM CDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA
NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA
SOUTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA
SOUTHERN DALLAS COUNTY IN CENTRAL IOWA
* UNTIL 1130 PM CDT
* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WERE ALSO
ENTERING THE WARNED AREA FROM THE WEST. RAINFALL OF 2 INCHES OR
MORE HAS ALREADY FALLEN...AND ANOTHER 2 OR MORE INCHES MAY FALL
OVER THE NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADEL...DE SOTO...EARLHAM...STUART AND WAUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4139 9455 4158 9454 4158 9424 4167 9382
4160 9382 4159 9379 4138 9380
$$
ZOGG7 follow-up statements
000
WGUS73 KDMX 232304
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE JUN 23 2009
IAC001-049-077-121-240430-
/O.CON.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-GUTHRIE IA-DALLAS IA-MADISON IA-
604 PM CDT TUE JUN 23 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MADISON...
SOUTHERN DALLAS...SOUTHEASTERN GUTHRIE AND NORTHEASTERN ADAIR
COUNTIES UNTIL 1130 PM CDT...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT AS MUCH AS 3 TO 5 INCHES
OF RAIN HAS FALLEN OVER THE PAST COUPLE HOURS.
AT 556 PM CDT...EMERGENCY MANAGEMENT REPORTED STREET FLOODING IN
STUART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4139 9455 4158 9454 4158 9424 4167 9382
4160 9382 4159 9379 4138 9380
$$
ZOGG000
WGUS73 KDMX 240014
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT TUE JUN 23 2009
IAC001-049-077-121-240430-
/O.CON.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-GUTHRIE IA-DALLAS IA-MADISON IA-
714 PM CDT TUE JUN 23 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MADISON...
SOUTHERN DALLAS...SOUTHEASTERN GUTHRIE AND NORTHEASTERN ADAIR
COUNTIES UNTIL 1130 PM CDT...
AT 712 PM CDT...EMERGENCY MANAGEMENT AND TRAINED SPOTTERS REPORTED
FLASH FLOODING OCCURRING IN THE WARNED AREA. FLASH FLOOD WAS
REPORTED IN THE WAUKEE AREA...ESPECIALLY ALONG SUGAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4139 9455 4158 9454 4158 9424 4167 9382
4160 9382 4159 9379 4138 9380
$$
ZOGG000
WGUS73 KDMX 240028
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT TUE JUN 23 2009
IAC001-049-077-121-240430-
/O.CON.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-GUTHRIE IA-DALLAS IA-MADISON IA-
728 PM CDT TUE JUN 23 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MADISON...
SOUTHERN DALLAS...SOUTHEASTERN GUTHRIE AND NORTHEASTERN ADAIR
COUNTIES UNTIL 1130 PM CDT...
AT 725 PM CDT...BROADCAST MEDIA REPORTED THAT THE FLOOD WATERS ON
SUGAR CREEK IN THE WAUKEE AREA WERE RECEDING. FLOODING WAS STILL
OCCURRING...HOWEVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4139 9455 4158 9454 4158 9424 4167 9382
4160 9382 4159 9379 4138 9380
$$
ZOGG000
WGUS73 KDMX 240135
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT TUE JUN 23 2009
IAC001-049-077-121-240430-
/O.CON.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-GUTHRIE IA-DALLAS IA-MADISON IA-
835 PM CDT TUE JUN 23 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MADISON...
SOUTHERN DALLAS...SOUTHEASTERN GUTHRIE AND NORTHEASTERN ADAIR
COUNTIES UNTIL 1130 PM CDT...
AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT NO RAIN WAS FALLING ACROSS THE WARNED AREA. REPORTS INDICATE
THAT THE FLOODING IS SUBSIDING...BUT IS STILL OCCURRING.
THE WALNUT CREEK NEAR WAUKEE AT 156TH STREET WAS AT 10.0 FEET AND
NEARING ITS CREST. FLOOD STAGE THERE IS 9 FEET. THE CREEK IS
EXPECTED TO CREST ABOVE FLOOD STAGE BETWEEN 10 AND 11 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4139 9455 4158 9454 4158 9424 4167 9382
4160 9382 4159 9379 4138 9380
$$
ZOGG000
WGUS73 KDMX 240223
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT TUE JUN 23 2009
IAC001-077-121-240237-
/O.CAN.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-GUTHRIE IA-MADISON IA-
923 PM CDT TUE JUN 23 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MADISON...
SOUTHEASTERN GUTHRIE AND NORTHEASTERN ADAIR COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4158 9424 4167 9382 4160 9382 4159 9379
4151 9380 4150 9425
$$
IAC049-240430-
/O.CON.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
923 PM CDT TUE JUN 23 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS COUNTY
UNTIL 1130 PM CDT...
ALTHOUGH WATER IS RECEEDING THE DALLAS COUNTY EMERGENCY MANAGER
REPORTS WATER STILL MAY BE OVER SOME RURAL ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4158 9424 4167 9382 4160 9382 4159 9379
4151 9380 4150 9425
$$
BOKSA000
WGUS73 KDMX 240334
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 PM CDT TUE JUN 23 2009
IAC049-240430-
/O.CON.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
1034 PM CDT TUE JUN 23 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS COUNTY
UNTIL 1130 PM CDT...
ALTHOUGH WATER IS RECEEDING THE DALLAS COUNTY EMERGENCY MANAGER
REPORTS WATER STILL MAY BE OVER SOME RURAL ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4158 9424 4167 9382 4160 9382 4159 9379
4151 9380 4150 9425
$$000
WGUS73 KDMX 240431
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1131 PM CDT TUE JUN 23 2009
IAC049-240445-
/O.EXP.KDMX.FF.W.0009.000000T0000Z-090624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
1131 PM CDT TUE JUN 23 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DALLAS
COUNTY HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT. SOME ROADS MAY STILL HAVE
STANDING WATER ON THEM. DRIVERS SHOULD BE ALERT TO THIS
POSSIBILITY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4158 9424 4167 9382 4160 9382 4159 9379
4151 9380 4150 9425
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:34 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 23, 3:34 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT TUE JUN 23 2009 .SHORT TERM /TONIGHT/... ONGOING EXTREME INSTABILITY AND SEVERE CONCERNS WILL CONTINUE THIS EVENING. SOME THREAT FOR HEAVY RAINFALL WITH TRAINING CELLS...WILL BE LETTING THE NORTHERN SECTIONS OF THE HEAT ADV EXPIRE AT 7 PM WITH THE EXCESSIVE HEAT WARNING AND EXTENSION OF THE HEAT ADVISORY CONTINUING OVER THE SOUTH FOR THE REMAINDER OF TNT AND WED. BOUNDARY MAY REFIRE STORMS LATE TONIGHT THOUGH WITH SOME LESSENING OF INSTABILITY OVERNIGHT...HAVE TRIMMED POPS BACK UNTIL AFT 06Z WHEN SOME RETURN FLOW MAY RESULT IN ADDITIONAL STORMS AT THAT TIME. .LONG TERM /WEDNESDAY THROUGH FRIDAY/... KIND OF A SIMILAR PATTERN WEDNESDAY AS TODAY. THERE MAY BE AN EXITING MCS ACROSS THE SOUTHEAST IN THE EARLY MORNING...THEN THERE SHOULD BE ANOTHER MCS MOVING INTO NW IA DURING THE LATER MORNING AND MOVING/DEVELOPING EAST AND SOUTHEAST DURING THE AFTERNOON. COLD FRONT WILL BE DROPPING SOUTH THROUGH THE CWA DURING THE AFTN AND WILL ADD TO THE LOW LEVEL FORCING...THOUGH CONVERGENCE ON THE WEAKER SIDE. THOUGH THERE IS SOME CONCERN ABOUT HOW CONVECTIVE OUTFLOWS MAY IMPACT MAGNITUDE OF INSTABILITY...STILL APPEARS THAT WE WILL BE SUFFICIENTLY UNSTABLE TO PROMOTE AND SUSTAIN STRONG AND POTENTIALLY SEVERE CONVECTION AT ANY TIME INTO WEDNESDAY NIGHT. RAINFALL RATES WILL BE HIGH GIVEN THE ABNORMALLY HIGH PWAT LEVELS AND LOCALIZED FLASH FLOODING IS CERTAINLY POSSIBLE IN AREAS THAT RECEIVE REPEATED THUNDERSTORMS. WILL PROBABLY HAVE ONE MORE MCS TO DEAL WITH OVERNIGHT WEDNESDAY NIGHT INTO EARLY THURSDAY...BEFORE THE FRONT IS FINALLY SUPPRESSED TO OUR SOUTH AND WE GET A COUPLE OF DAYS OF DRY AND COOLER WEATHER. REGARDING THE HEAT...HAVE CONTINUED EXCESSIVE HEAT WARNING THROUGH WEDNESDAY FOR MUCH OF CENTRAL IOWA SOUTH OF I-80. HOWEVER...THERE IS SOME UNCERTAINTY...ESPECIALLY ON THE NORTH AND EAST EDGE OF THIS WARNING THAT CONVECTIVE OUTFLOWS FROM TONIGHT MAY NOT ALLOW TEMPS AND RH LEVELS TO COMBINE FOR THE 110 HEAT INDEX THAT WE ARE EXPECTING. HOWEVER...IF THE OUTFLOWS ARE OVERCOME...THEN IT SEEMS REASONABLE THAT THE AIRMASS SOUTH OF THE FRONT WILL BE AS HOT AND HUMID AS IT WAS TODAY. NEXT PERIOD OF CONCERN IS FRIDAY NIGHT INTO SATURDAY WHEN ANOTHER 500 MB TROUGH PASSES TO OUR NORTH AND A SURFACE COOL FRONT MOVES THROUGH. HAVE GONE WITH THE BETTER CHANCES NORTHERN HALF...CLOSER TO UPPER LEVEL FORCING. UNCERTAINY ABOUNDS EARLY NEXT WEEK AS GFS SENDS ANOTHER UPPER LEVEL WAVE ACROSS THE NRN CONUS...BUT THE EC AND GFS ENSEMBLE MAINTAIN THE UPPER LEVEL RIDGE AXIS TO OUR WEST. HAVE JUST VERY LOW POPS MONDAY INTO TUESDAY...AND MAINLY IN THE NORTH. THE GOOD NEWS IS THAT TEMPERATURES WILL BE COOLER THAN CURRENT LEVELS...GENERALLY AROUND NORMAL. && .AVIATION...23/18Z LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK TO BE MOST FAVORABLE AT PRESENT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS- MADISON-MARION-MONROE-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CARROLL-CERRO GORDO-CRAWFORD-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-MARSHALL-POWESHIEK-STORY-TAMA- WINNEBAGO-WORTH-WRIGHT. HEAT ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR DAVIS-JASPER-MAHASKA- WAPELLO. && SHORT TERM...REV LONG TERM...MOYER AVIATION...REV
Hazardous weather outlook, Jun 23, 5:12 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 512 PM CDT TUE JUN 23 2009 IAZ057>060-070>074-081>085-092>096-242215- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION- ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 512 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT VERY HOT AND HUMID CONDITIONS WILL RETURN AGAIN WEDNESDAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. STORMS COULD BE SEVERE...WITH 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. LOCALLY VERY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON HEAT INDEX VALUES GREATER THAN 110 DEGREES EXPECTED THROUGH WEDNESDAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES THIS AFTERNOON THROUGH WEDNESDAY NIGHT. IAZ061-075-086-097-242215- JASPER-MAHASKA-WAPELLO-DAVIS- 512 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND TONIGHT. SOME STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH 9 PM WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. IAZ004>007-015>017-023>028-033>039-044>050-062-242215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POWESHIEK- 512 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. STORMS COULD BE SEVERE...WITH 60 MPH WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. REV
In the hours before
Local storm report, Jun 23, 4:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG DALLAS CENTER 41.68N 93.98W
06/23/2009 DALLAS IA EMERGENCY MNGR
DALLAS COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND
SHEDS DOWN FROM DALLAS CENTER WEST TO HIGHWAY 169.
0441 PM TSTM WND GST 6 S ADEL 41.53N 94.03W
06/23/2009 E65 MPH DALLAS IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 60 TO 65 MPH WINDS AND NICKEL
SIZED HAIL ON INTERSTATE 80 AT MILE 169.
&&
LEELocal storm report, Jun 23, 5:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
500 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 SW WATERLOO AIRPORT 42.52N 92.46W
06/23/2009 BLACK HAWK IA EMERGENCY MNGR
POWER POLES BLOWN DOWN AT 19TH AND SUMMIT.
0435 PM TSTM WND DMG 4 SW WATERLOO AIRPORT 42.52N 92.46W
06/23/2009 BLACK HAWK IA EMERGENCY MNGR
POWER LINES BLOWN DOWN AT 18TH AND SUMMIT
0435 PM TSTM WND DMG 3 WSW WATERLOO AIRPORT 42.53N 92.45W
06/23/2009 BLACK HAWK IA EMERGENCY MNGR
POWER POLE BLOWN DOWN AT 5TH AND TREMONT.
&&
BMOYERLocal storm report, Jun 23, 5:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG JANESVILLE 42.64N 92.46W
06/23/2009 BREMER IA TRAINED SPOTTER
TREE BRANCHES OF 18 INCH DIAMETER DOWNED POWER LINES AND
A TREE HAS FALLEN ONTO A HOUSE.
&&
BMOYERLocal storm report, Jun 23, 5:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 5 WNW DES MOINES INT AI 41.55N 93.75W
06/23/2009 M62 MPH POLK IA MESONET
KCCI JORDAN CREEK SCHOOLNET
&&
BMOYERLocal storm report, Jun 23, 5:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
512 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG DUNKERTON 42.57N 92.16W
06/23/2009 BLACK HAWK IA BROADCAST MEDIA
TREE BRANCHES WITH DIAMETERS THE SIZE OF TWO LITER POP
BOTTLES. FROM KWWL.
&&
SMALLLocal storm report, Jun 23, 5:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 7 S INDIANOLA 41.26N 93.57W
06/23/2009 E60 MPH WARREN IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTS 50 TO 60 MPH AND
DIME SIZED HAIL AT THE INTERSECTION OF 120TH AVENUE AND
HIGHWAY 69.
0422 PM TSTM WND DMG 1 N DALLAS CENTER 41.70N 93.98W
06/23/2009 DALLAS IA EMERGENCY MNGR
DALLAS COUNTY EMERGENCY MANAGEMENT REPORTS ROOF RIPPED
OFF FARM BUILDING AND CORN BLOWN OVER. DELAYED REPORT.
0458 PM HAIL 1 S DE SOTO 41.52N 94.01W
06/23/2009 E1.00 INCH DALLAS IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AT
INTERSECTION OF HIGHWAY 169 AND F90.
0435 PM TSTM WND DMG TRIPOLI 42.81N 92.26W
06/23/2009 BREMER IA EMERGENCY MNGR
BREMER COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND
POWER LINES DOWN THROUGHOUT THE TRIPOLI AREA AND
ELSEWHERE IN THE COUNTY. DELAYED REPORT. TIME ESTIMATED.
0448 PM TSTM WND GST ATLANTIC 41.40N 95.01W
06/23/2009 E60 MPH CASS IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WINDS OF 60 MPH WITH TREES AND
POWER LINES DOWN IN ATLANTIC.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:31 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jun 23, 1:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 51 min |
| Jun 23, 1:53 PM CDT | Tornado Warning | DMX | Calhoun, Webster | 24 min |
| Jun 23, 2:15 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more | 20 hr |
| Jun 23, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 50 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 41 min |
| Jun 23, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Hardin | 46 min |
| Jun 23, 3:15 PM CDT | Areal Flood Advisory | DMX | Franklin, Wright | 90 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 52 min |
| Jun 23, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 50 min |
| Jun 23, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 55 min |
| Jun 23, 3:48 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 57 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 44 min |
| Jun 23, 4:03 PM CDT | Areal Flood Advisory | DMX | Dallas, Polk | 6 hr |
| Jun 23, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 51 min |
| Jun 23, 4:12 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 48 min |
| Jun 23, 4:12 PM CDT | Tornado Warning | DMX | Black Hawk | 33 min |
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Story, Tama | 57 min |
| Jun 23, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 55 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 62 min |
| Jun 23, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 42 min |
| Jun 23, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama | 48 min |
| Jun 23, 4:44 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 23, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 40 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 16 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 47 min |
| Jun 23, 5:00 PM CDT | Areal Flood Advisory | DMX | Adair, Guthrie | 119 min |
| Jun 23, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 45 min |
| Jun 23, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 49 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Madison, Union | 47 min |
| Jun 23, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 33 min |
| Jun 23, 5:38 PM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jun 23, 5:42 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 48 min |
| Jun 23, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Madison, Union, Warren | 28 min |
| Jun 23, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 32 min |
| Jun 23, 6:40 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 23, 6:47 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 28 min |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.